MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403961
Medical Device Problem Codes Overheating of Device (1437); Failure to Fire (2610)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event was received via a voluntary medwatch report.The report number is 4600150000-2021-8003.Medical device problem code a1005 captures the reportable event of fiber connector overheats.The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id tractip 200 laser fiber was used in a procedure performed on (b)(6) 2021.During the procedure, the laser fiber had no aiming beam and did not fire.The laser was unplugged and the end of the laser fiber was extremely hot.There was no burn injury to the user or to the patient.The procedure was completed with another flexiva id tractip 200 laser fiber.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on july 27, 2021 that a flexiva id tractip 200 laser fiber was used in a procedure performed on (b)(6) 2021.During the procedure, the laser fiber had no aiming beam and did not fire.The laser was uplugged and the end of the laser fiber was extremely hot.There was no burn injury to the user or to the patient.The procedure was completed with another flexiva id tractip 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block g2: this event was received via a voluntary medwatch report.The report number is (b)(4).Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Block h10: investigation results the returned flexiva id tractip 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in three pieces.The first piece was the sma connector and measured 2.7 cm.The second piece was the fiber body and measured 194 cm.The third piece measured 117.7 cm and included the exposed glass tip.The exposed glass tip measured 3 mm and appeared degraded.Examination under magnification confirmed the pattern of the tip was consistent with normal degradation.The sma boot was observed to have some melting where it was connected to the sma connector.The light from the sma connector could not be tested due to the condition of the fiber.No other problems with the device were noted.The reported event was confirmed.Fibers are consumable devices and intended to degrade with use.The observed condition of the fiber, sma connector detached and the sma boot damage, is indicative of a fracture within the fiber connector.However, due to the condition of the fiber, the fiber connector fracture was unable to be observed during analysis.It is likely that procedural handling of the device during set-up contributed or use to a fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Additionally, the flexiva id tractip 200 the ifu states, in the event of reduced or no laser energy output during application the fiber connector may be hot to touch.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
FLEXIVA (TM) ID TRACTIP HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12339723
Report Number3005099803-2021-04267
Device Sequence Number2754399
Product Code GEX
UDI-Device Identifier08714729963844
UDI-Public08714729963844
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model NumberM006R8403961
Device Catalogue Number69270
Device Lot Number0000010848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1